Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 52, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Dec 29, 2008, 1:10 PM EST for 4 counties in Florida. It took effect at Dec 30, 2008, 11:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2008, 1:10 PM EST (18:10 UTC)
- In effect from
- Dec 30, 2008, 11:00 AM EST
- Expired
- Dec 30, 2008, 5:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 291810 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 110 PM EST MON DEC 29 2008 ...MUCH DRIER AND COOLER AIR WILL SPREAD ACROSS INTERIOR EAST CENTRAL FLORIDA TUESDAY... FLZ041-044>046-144-302200- /O.UPG.KMLB.FW.A.0048.081230T1600Z-081230T2200Z/ /O.NEW.KMLB.FW.W.0052.081230T1600Z-081230T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 110 PM EST MON DEC 29 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM EST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE WATCH IS IN EFFECT FOR LAKE...WESTERN ORANGE...SEMINOLE AND INLAND VOLUSIA COUNTIES. CRITICAL DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT WILL BE POSSIBLE FOR FOUR TO FIVE HOURS DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 67
1 follow-up statement
000 WWUS82 KMLB 300819 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 319 AM EST TUE DEC 30 2008 ...MUCH DRIER AND COOLER AIR WILL SPREAD ACROSS INTERIOR EAST CENTRAL FLORIDA THIS AFTERNOON... FLZ041-044>046-144-302200- /O.CON.KMLB.FW.W.0052.081230T1600Z-081230T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 319 AM EST TUE DEC 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... CRITICAL DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ARE EXPECTED FOR FOUR TO FIVE HOURS DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SEDLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Dec 29, 12:55 PM EST, 15 minutes earlier.
Area forecast discussion, Dec 29, 12:55 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1255 PM EST MON DEC 29 2008
.DISCUSSION...
TONIGHT...COLD FRONT PUSHING ACROSS THE PANHANDLE AND INTO NORTHERN
FLORIDA AS SHOWN BY LATEST BUOY OBS ALONG WITH RADAR AND SATELLITE
LOOPS NOT VERY IMPRESSIVE. CURRENT MSAS SURFACE ANALYSIS SHOWED HIGH
PRESSURE ALREADY NOSING ITS WAY ACROSS SOUTHERN AL/GA AND STARTING
TO UNDERCUT THE FRONT AS IT MOVES ACROSS THE EASTERN PORTION OF THE
PANHANDLE. FRONT SHOULD START TO SLOW DOWN AS IT BECOMES PARALLEL
WITH THE UPPER FLOW AS SHOWN BY THE 12Z 500MB RAOBS. WENT WITH
ISOLATED LATE AFTERNOON/EARLY EVENING SHOWERS ACROSS THE NORTHERN
PORTION...NORTH OF INTERSTATE 4...OF THE CWA WHICH MIGHT BE A BIT
GENEROUS GIVEN CURRENT RADAR/SATELLITE TRENDS.
TUESDAY...FRONT FORECAST TO STALL OVER SOUTH FLORIDA/UPPER KEYS.
HIGH PRESSURE BUILDING ACROSS THE SOUTHEAST...NORTHERN AND CENTRAL
FLORIDA WILL BRING DOWN A COOLER AND DRIER AIR MASS INTO NORTHERN
AND CENTRAL FLORIDA AND BRISK NORTHERLY WINDS THAT SHOULD RESULT IN
MORE SEASONABLE MORNING LOWS IN THE UPPER 40S/LOWER 50S AND
AFTERNOON HIGHS IN THE LOWER 70S TUESDAY.
TUE NIGHT/WEDNESDAY...LOW LEVEL RIDGE OVER THE STATE IS QUICK TO
SHIFT EAST AND WEAKEN AS VIGOROUS NORTH STREAM WAVE PUSHES INTO THE
MID ATLC REGION. FLOW WILL VEER QUICKLY FROM SE TO SW AND NW AS
TRAILING BNDRY FM ABV MENTIONED WV PUSHES THROUGH EARLY WEDNESDAY.
LITTLE SUPPORT AND MOISTURE FOR ANYTHING BUT A WIND SHIFT. PATTERN
TO REMAIN PROGRESSIVE AS RIDGE FROM THE PLAINS REACHES THE EAST
COAST NEAR NORTH CAROLINA BY THURSDAY.
THU-FRI...THE LATEST 00Z GFS PROGS A WAVE TO FORM OVER THE CENTRAL
GULF AND RIDE THE RETREATING BOUNDARY NORTHEASTWARD TOWARD THE
WESTERN PENINSULA AND EVENTUALLY ACROSS CENTRAL FLORIDA OVERNIGHT
THU INTO EARLY FRI. LATEST 00Z ECMWF IS A BIT SLOWER WITH THIS
SYSTEM AND DOES NOT DEVELOP AN AREA OF LOW PRESSURE AS THE GFS. FOR
NOW WILL BUMP UP POPS SLIGHTLY TO 20% FOR THU NIGHT AND 30% FOR FRI
AREAWIDE WITH ANTICIPATION. HIGH & LOW TEMPERATURES WILL AVERAGE
WITHIN A COUPLE/FEW OF DEGREES OF NORMAL DURING THIS STRETCH.
SAT-SUN...HIGH PRESSURE AGAIN BUILDS IN OVER THE SOUTHEAST U.S.
BEHIND THE LATEST SYSTEM ON SAT PUSHING OUT INTO THE WESTERN ATLC ON
SUN. WINDS ARE FORECAST TO QUICKLY VEER AROUND TO NORTHEASTERLY SAT
AFTERNOON AND EAST/SOUTHEASTERLY SAT NIGHT/SUN. CONFIDENCE A LITTLE
UNCERTAIN UNTIL PREVIOUS SYSTEM SORTS ITSELF OUT SO NO MAJOR CHANGES
ANTICIPATED FOR THIS PERIOD. HIGHS & LOWS STILL PROGGED WITHIN A FEW
DEGREES OF CLIMO THROUGH THIS PERIOD.
&&
.AVIATION...
MVFR CONDITIONS FROM AROUND 22Z TO 06Z NORTHERN AREAS AS FRONT MOVES
ACROSS BECOMING SCATTERED TO BROKEN VFR AFTER 06Z. SOUTHERN HALF VFR.
&&
.MARINE...
TONIGHT...SOUTHWEST TO WEST WINDS AHEAD OF FRONT AS IT MOVES ACROSS
THE PANHANDLE AND DOWN THE PENINSULA. WINDS SHIFT TO THE WEST THEN
NORTHWEST AFTER MIDNIGHT AS FRONT SLOWLY MOVES ACROSS CENTRAL
FLORIDA AND INTO SOUTH FLORIDA. SEAS 5 FEET OR LESS.
&&
.FIRE WEATHER...
UPSTREAM DEW POINTS OVER SOUTHERN AL/CENTRAL GA IN THE LOWER 30S
SHOULD MOVE INTO THE AREA MID TO LATE TUESDAY. LATEST SHORT TERM WRF
MODEL RUN SUGGEST 3 TO 5 HOURS OF MIN RELATIVE HUMIDITY AT/BELOW 35
PCT TUESDAY AFTERNOON. WILL UPGRADE WATCH TO RED FLAG WARNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 48 71 44 72 / 20 10 10 10
MCO 50 73 47 73 / 10 10 10 10
MLB 56 73 47 73 / 10 10 10 10
VRB 57 74 47 74 / 10 10 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-
SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM...WIMMER
LONG TERM....BLOTTMAN
AVIATION...WIMMERHazardous weather outlook, Dec 29, 4:36 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 436 AM EST MON DEC 29 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-292115- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 436 AM EST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A CONTINUING EAST SWELL WILL LEAD TO A MODERATE RISK OF RIP CURRENTS AT THE BEACHES AGAIN TODAY. IF ENTERING THE CHILLY SURF...DO SO ONLY NEAR A LIFEGUARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DRY AIR BEHIND A COLD FRONT WILL RESULT IN SEVERAL HOURS OF LOW RELATIVE HUMIDITY VALUES TUESDAY AFTERNOON FOR NORTH INTERIOR SECTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:39 AM EST | Fire Weather Watch | MLB | Lake, Orange, Seminole, Volusia | 10 hr |
| Dec 29, 6:06 AM EST | Dense Fog Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole | 3 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.